Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 324, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 30, 2019, 3:47 AM CDT for Clay County, Platte County, Missouri. It took effect at Aug 30, 2019, 5:37 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 30, 2019, 3:47 AM CDT (08:47 UTC)
- In effect from
- Aug 30, 2019, 5:37 AM CDT
- Expired
- Aug 30, 2019, 5:32 AM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Platte River at Smithville (SMHM7). The gauge peaked at 25.90 ft at Aug 30, 2019, 5:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 27 ft
- Moderate stage
- 30.5 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06821150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 29, 11:55 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 29, 11:55 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1155 PM CDT Thu Aug 29 2019
.Discussion...
Issued at 332 PM CDT THU AUG 29 2019
Primary forecast focus is on heavy rainfall and thunderstorms
tonight.
A small cluster of thunderstorms has persisted through the morning
into the afternoon, starting in Iowa and continuing into central
Missouri. A few of these storms have been strong to severe,
anchoring along an outflow boundary/cold pool and developing
supercellular characteristics. Will need to continue to watch these
isolated storms as the environment is conducive to supporting stout
updrafts with 0-6km shear of 35 kts and a high CAPE environment,
excess of 2000 J/Kg.
Tonight, storms will develop along the front currently pushing into
southern Iowa. Storms will build southward across northern Missouri
and into west central Missouri through Midnight. Not to re-hash the
previous discussions, but conditions are ripe for locally heavy
rainfall, especially across western Missouri and eastern Kansas.
Storms will reside within a high CAPE environment and deep layer
shear supportive of a linear convection. Short-range guidance has
also continued to hint at an MCS developing over northern Kansas and
sliding eastward along the surface trough, as the upstream 500mb
short wave trough begins to surge southeast through the early
morning hours.
Flash flooding is going to end up being the primary concern as the
surface boundary slows and heavy rainfall increases through
daybreak, Friday. In response, a Flash Flood Watch is in effect for
portions of western Missouri and eastern Kansas, including the KC
Metro from 10 PM through Friday at 1 PM. Wind will also be a concern
with the line of storms as it initially develops and moves across
northern Missouri.
With the front stalling just north of the Ozark Plateau through the
afternoon, Friday, it will remain a focus for showers and
thunderstorms, especially as the 500mb short wave crosses the region
into the evening. Into Saturday, the upper trough will lift to the
east, lifting the surface front, and rain back to the north. As High
pressure builds back in, conditions should dry out and improve
through Sunday and to start the work week.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1155 PM CDT THU AUG 29 2019
Showers and storms are expected to continue through the overnight
hours into the morning. Storms should eventually form a line and
move southeast through the area, with a stratiform rain area
behind it. MVFR ceilings and visibility will accompany the showers
and storms. Precipitation will slowly exit the area Friday
morning. Additionally, the front pushing south will shift winds to
the east northeast in the morning. MVFR ceilings will likely
develop along the front behind the area of storms. There is some
uncertainty regarding where the lower ceilings will form, but
right now it looks south of HWY 70, and east of the MO/KS border,
but it will be close to the KC Metro terminals.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Friday afternoon for KSZ025-057-060-
103>105.
MO...Flash Flood Watch through Friday afternoon for MOZ028-029-037-
043-053.
&&
Discussion...Kurtz
Aviation...AtkinsHazardous weather outlook, Aug 29, 5:14 AM CDT, 22 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 514 AM CDT Thu Aug 29 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 514 AM CDT Thu Aug 29 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are expected this evening and overnight, mainly across far northern Missouri. Strong winds up to 60 mph are expected across that area, with winds up to 50 mph expected down toward the I-70 corridor. Heavy rain may contribute to some flash floodind across northeast Kansas and western Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another chance for heavy rain will be possible on Saturday and Saturday night. Flooding will be the primary concerns with the Saturday activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 29, 10:29 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1029 PM CDT Thu Aug 29 2019
KSZ025-102-MOZ011-012-020-300415-
Doniphan KS-Atchison KS-Buchanan MO-Holt MO-Andrew MO-
1029 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTH CENTRAL
ATCHISON...CENTRAL BUCHANAN...SOUTHEASTERN HOLT AND SOUTHWESTERN
ANDREW COUNTIES UNTIL 1115 PM CDT...
At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm over
Highland, moving south at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
St. Joseph, Savannah, Wathena, Elwood, Highland, Troy, Country Club
Villa, Country Club, Amazonia, Denton, Severance, Huron, Leona, St.
Joseph Airport, Bendena, Iowa Point and Fanning.
This includes the following highways...
Interstate 29 between mile markers 49 and 61.
Interstate 229 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 3966 9545 3965 9534 3994 9534 3993 9480
3965 9479 3964 9545
TIME...MOT...LOC 0329Z 358DEG 16KT 3984 9523
LeightonLocal storm report, Aug 29, 10:46 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND GST 4 W JARBALO 39.20N 95.14W
08/29/2019 M60 MPH LEAVENWORTH KS EMERGENCY MNGR
&&Special weather statement, Aug 29, 10:54 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1054 PM CDT Thu Aug 29 2019
KSZ025-102>105-MOZ020-028-300430-
Johnson KS-Doniphan KS-Wyandotte KS-Atchison KS-Leavenworth KS-
Platte MO-Buchanan MO-
1054 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...WESTERN DONIPHAN...
LEAVENWORTH...NORTHERN JOHNSON...ATCHISON...SOUTHWESTERN BUCHANAN AND
CENTRAL PLATTE COUNTIES UNTIL 1130 PM CDT...
At 1054 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to De Soto. Movement was southwest
at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leavenworth, Leawood, Prairie
Village, Lansing, Atchison, Merriam, Mission, Bonner Springs, De
Soto, Tonganoxie, Basehor, Edwardsville, Weston, Highland, Lake
Quivira and Kansas City.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 416.
Interstate 35 in Kansas between mile markers 223 and 230.
Interstate 635 near mile marker 0.
Interstate 435 between mile markers 1 and 20, and near mile marker
83.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Kansas...and northwestern and west central Missouri.
LAT...LON 3965 9557 3965 9534 3993 9534 3993 9523
3894 9461 3894 9506 3899 9507 3896 9508
3898 9516 3896 9519 3942 9518 3942 9557
TIME...MOT...LOC 0354Z 054DEG 33KT 3954 9564 3898 9500
LeightonLocal storm report, Aug 29, 11:11 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM FLASH FLOOD 5 E GRAHAM 40.20N 94.95W
08/29/2019 NODAWAY MO LAW ENFORCEMENT
WATER OVER THE ROADWAY. MODOT ENROUTE TO
SHUT DOWN HIGHWAY.
&&Special weather statement, Aug 30, 1:12 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
112 AM CDT Fri Aug 30 2019
KSZ057-103>105-MOZ029-037-043-300700-
Johnson KS-Wyandotte KS-Miami KS-Leavenworth KS-Cass MO-Jackson MO-
Clay MO-
112 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...NORTHERN MIAMI...
SOUTHWESTERN LEAVENWORTH...JOHNSON...CASS AND JACKSON COUNTIES UNTIL
200 AM CDT...
At 111 AM CDT, Doppler radar was tracking strong thunderstorms
within an area comprising of far eastern Kansas and western Missouri
extending from near Baldwin City to Archie. Movement was east at 20
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, Belton,
Prairie Village, Raymore, Gardner, Grain Valley, Merriam,
Harrisonville, Mission and Pleasant Hill.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 27.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 6.
Interstate 35 in Kansas between mile markers 200 and 235.
Interstate 635 between mile markers 0 and 8.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 18, and between mile
markers 57 and 83.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3924 9518 3918 9477 3917 9474 3917 9466
3915 9466 3916 9462 3909 9414 3852 9415
3866 9506 3898 9506 3899 9507 3898 9509
3896 9508 3898 9516 3896 9517 3897 9519
TIME...MOT...LOC 0611Z 258DEG 15KT 3879 9524 3850 9438
LeightonSpecial weather statement, Aug 30, 2:10 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
210 AM CDT Fri Aug 30 2019
KSZ057-060-103-105-MOZ037-043-044-053-054-300800-
Johnson KS-Miami KS-Leavenworth KS-Linn KS-Bates MO-Cass MO-
Johnson MO-Henry MO-Jackson MO-
210 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI...LINN...SOUTHWESTERN
LEAVENWORTH...JOHNSON...CASS...WESTERN HENRY...BATES...SOUTHERN
JACKSON AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 300 AM CDT...
At 209 AM CDT, Doppler radar is tracking strong thunderstorms with
winds around 40 mph within a large area in eastern Kansas and
western Missouri. These winds are embedded within a mostly
stationary area of thunderstorms.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Overland Park, Olathe, Lee's Summit, Shawnee, Lenexa, Leawood,
Grandview, Belton, Raymore, Gardner, Harrisonville, Pleasant Hill, De
Soto, Paola, Spring Hill, Greenwood, Peculiar, Osawatomie, Louisburg
and Butler.
This includes the following highways...
Interstate 35 in Kansas between mile markers 200 and 223.
Interstate 435 between mile markers 0 and 2, and between mile
markers 75 and 83.
Kansas Turnpike between mile markers 206 and 209.
LAT...LON 3805 9424 3806 9454 3806 9461 3804 9462
3804 9508 3898 9506 3899 9507 3898 9509
3896 9508 3898 9516 3896 9519 3903 9519
3885 9400 3821 9399 3821 9405 3804 9406
3804 9412 3806 9413
TIME...MOT...LOC 0709Z 347DEG 6KT 3839 9500 3811 9383
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:42 PM CDT | Special Weather Statement | EAX | Cass, Clay, Clinton, Henry, Jackson, Johnson and 1 more | 63 min |
| Aug 29, 7:50 PM CDT | Special Weather Statement | EAX | Andrew, Gentry | 40 min |
| Aug 29, 8:24 PM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, Caldwell, Daviess, DeKalb, Gentry and 6 more | 6 hr |
| Aug 29, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Gentry, Grundy, Harrison and 1 more | 43 min |
| Aug 29, 8:36 PM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Livingston | 6 hr |
| Aug 29, 8:45 PM CDT | Special Weather Statement | EAX | Andrew, Holt | 45 min |
| Aug 29, 9:16 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Gentry, Holt | 44 min |
| Aug 29, 9:17 PM CDT | Flash Flood Warning | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway | 6 hr |
| Aug 29, 9:44 PM CDT | Special Weather Statement | EAX | Mercer | 46 min |
| Aug 29, 9:57 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 33 min |
| Aug 29, 10:29 PM CDT | Special Weather Statement | EAX | Buchanan | 46 min |
| Aug 30, 1:12 AM CDT | Special Weather Statement | EAX | Cass, Jackson | 48 min |
| Aug 30, 1:31 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Jackson, Johnson | 3 hr |
| Aug 30, 1:38 AM CDT | River Flood Warning | EAX | Jackson | 78 min |
| Aug 30, 2:10 AM CDT | Special Weather Statement | EAX | Bates, Cass | 50 min |
| Aug 30, 3:02 AM CDT | Areal Flood Advisory | EAX | Bates | 3 hr |
| Aug 30, 4:04 AM CDT | Special Weather Statement | EAX | Bates | 41 min |
| Aug 30, 4:25 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry | 6 hr |
| Aug 30, 4:28 AM CDT | River Flood Warning | EAX | Linn, Livingston | 39 hr |
| Aug 30, 4:28 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Aug 30, 4:28 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 64 hr |
| Aug 30, 4:34 AM CDT | River Flood Warning | EAX | Clay, Ray | 8 hr |
| Aug 30, 4:39 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 50 hr |
| Aug 30, 4:39 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 70 hr |
| Aug 30, 7:29 AM CDT | River Flood Warning | EAX | Buchanan | 18 hr |
| Aug 30, 7:54 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 43 hr |
| Aug 30, 7:54 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Aug 30, 8:01 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 35 hr |
| Aug 30, 8:37 AM CDT | River Flood Warning | EAX | Bates | 5 days |
| Aug 30, 9:39 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 24 hr |
| Aug 30, 10:33 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry | 12 hr |
| Aug 30, 3:06 PM CDT | River Flood Warning | EAX | Cooper | 48 hr |
| Aug 30, 3:07 PM CDT | River Flood Warning | EAX | Howard | 11 hr |
| Aug 29, 8:51 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 32 hr |
| Aug 29, 10:54 PM CDT | Special Weather Statement | EAX | Atchison, Doniphan, Leavenworth, Wyandotte | 36 min |
| Aug 30, 2:24 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 51 min |
| Aug 30, 4:44 AM CDT | River Flood Warning | EAX | Atchison | 15 hr |
| Aug 30, 6:36 AM CDT | River Flood Warning | EAX | Linn | 4 days |
| Aug 30, 8:37 AM CDT | River Flood Warning | EAX | Miami | 49 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.